Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 327, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2001, 6:48 AM CDT for Rankin County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 6:48 AM CDT (11:48 UTC)
- Expired
- May 27, 2001, 7:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271149 SVRJAN MSC121-271215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 648 AM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 715 AM CDT * AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 7 MILES NORTH OF BRANDON...NEAR THE ROSS BARNETT RESERVOIR...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PELAHATCHIE AT 715 AM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3250 8998 3235 9011 3214 8981 3238 8973
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:57 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 27, 3:57 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN MAY 27 2001 UPPER LOW CONTINUES TO PIVOT OVER THE MID WEST. MODELS CONTINUE FORECAST TREND SHIFTING THIS SYSTEM EWD INTO THE NE U.S. MONDAY. UPPER RIDGE POSITIONED NEAR THE ROCKIES WILL ALSO SHIFT EWD...ALLOWING WEAK 850 MB RIDGE CURRENTLY OVER SOUTH CENTRAL/SE STATES TO SHIFT EWD FOR A MORE SLY COMPONENT TO LOW LEVEL FLOW OVER THE FORECAST AREA. FRONT THAT MOVED THROUGH THE AREA A COUPLE OF DAYS AGO HAS BEGUN A NWD SHIFT AND WAS LOCATED FROM SE AR ACROSS CENTRAL MS THIS MORNING. MSAS DATA SHOWS SURFACE CONVERGENCE IN VICINITY OF BOUNDARY AND DISTINCT DESTABILIZATION SOUTH OF THE BOUNDARY. RADAR ECHOES ALSO DEVELOPING NEAR BOUNDARY. THIS BOUNDARY WILL CONTINUE TO LIFT NWD AS SURFACE DEWPOINTS INCREASE FROM THE S. MODELS AGREE THAT SERIES OF SHORTWAVE TO MOVE ACROSS AREA THROUGH THE FORECSAT PERIOD BUT IN SIGNIFICANT DISAGREEMENT ON INTENSITY AND TIMING OF SYSTEMS. WILL SEE SHORTWAVE MOVE INTO REGION TODAY WITH GOOD INCREASES IN 250 MB DIVERGENCE THIS AFTERNOON. AIR MASS TO CONTINUE TO DESTABILIZE. ALTHOUGH BEST INSTABILITY WILL BE SRN AREAS...WILL MENTION POSSIBILITY OF SEVERE STORMS CENTRAL AND N DUE TO SURFACE BOUNDARY LOCATION. MODELS SUGGEST BRIEF JET INTENSIFICATION OVERNIGHT AS NEXT SHORTWAVE APPROACHES BUT AVN LOOKS WAY OVERDONE ON STRENGTH OF DYNAMICS. WILL SEE WARM FRONT DEVELOP EWD INTO THE FORECAST AREA TONIGHT. SURFACE LOW OVER MIDWEST STATES TO SHIFT EWD AS UPPER LOW MOVES E AND ASSOCIATED BOUNDARY WILL DRAPE OVER THE LOWER MS VALLEY... EXTENDING WWD TO PERSISTENT SURFACE LOW OVER WRN TX. WILL BE DIFFICULT TO TIME SHORTWAVE MOVEMENTS THROUGH THE REGION BUT FRONT FORECAST TO PERSIST ACROSS THE FORECAST AREA THROUGH MID WEEK UNTIL COLD FRONT APPROACHES FROM THE W THU MORNING. MODELS CURRENTLY STALL BOUNDARY CENTRAL SECTIONS THROUGH MONDAY NIGHT...SHIFTING IT INTO NRN MS TUE. AVN SHIFTS BOUNDARY BACK AND FORTH OVER THE REGION THROUGH WED NIGHT...MOVING COLD FRONT IN THU. MRF AND NOGAPS SHOW DRYING BEHIND THE FRONT FRIDAY AND SATURDAY. PRELIM NUMBERS: JAN 85/67/85/67 4444 MEI 86/67/85/66 4444 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, May 27, 4:10 AM CDT, 2 hours 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 410 AM CDT SUN MAY 27 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF A WARM FRONT STRETCHING ALONG INTERSTATE 20. WITH GOOD INSTABILITY MOVING INTO THE AREA AND A BOUNDARY TO FOCUS CONVECTION...SOME OF THESE STORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THE STORMS WILL INITIALLY BE CONCENTRATED ALONG INTERSTATE 20...BUT WILL DEVELOP FARTHER NORTH AS THE WARM FRONT MOVES NORTH DURING THE DAY TODAY. ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS WILL BE NECESSARY TODAY ALONG AND NORTH OF INTERSTATE 20. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| May 27, 3:47 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 28 min |
| May 27, 4:18 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 27 min |
| May 27, 4:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 37 min |
| May 27, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 37 min |
| May 27, 7:17 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 13 min |
| May 27, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 41 min |
| May 27, 12:53 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 37 min |
| May 27, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 42 min |
| May 27, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 43 min |
| May 27, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 47 min |
| May 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| May 27, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 29 min |
| May 27, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| May 27, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| May 27, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 50 min |
| May 27, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 41 min |
| May 27, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 24 min |
| May 27, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 30 min |
| May 27, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| May 27, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
| May 27, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.